Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Apr 27, 2021, 6:41 PM CDT for 4 counties in Wisconsin. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2021, 6:41 PM CDT (23:41 UTC)
- Expired
- Apr 27, 2021, 7:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Green Bay, WI
Counties Langlade County, WI, Lincoln County, WI, Marathon County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 144 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
751
WWUS83 KGRB 272341
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
641 PM CDT Tue Apr 27 2021
WIZ018-019-030-035-036-280045-
Langlade WI-Wood WI-Marathon WI-Portage WI-Lincoln WI-
641 PM CDT Tue Apr 27 2021
...THUNDERSTORMS MOVING INTO CENTRAL WISCONSIN...
At 640 PM CDT, Doppler radar was tracking a strong thunderstorm over
Spencer, or 21 miles northeast of Neillsville, moving northeast at 40
mph.
Pea size hail and brief heavy rain will be possible with this storm.
Locations impacted include...
Wausau, Antigo, Marshfield, Weston, Merrill, Rib Mountain, Mosinee,
Abbotsford, Spencer and Pittsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4503 9031 4504 9020 4512 9020 4512 9004
4547 9004 4530 8900 4503 8920 4503 8922
4499 8922 4476 8939 4427 9032
TIME...MOT...LOC 2340Z 239DEG 37KT 4477 9028
$$
EckbergWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Apr 27, 2:27 PM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, Apr 27, 2:27 PM CDT, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 227 PM CDT Tue Apr 27 2021 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Wednesday Issued at 227 PM CDT Tue Apr 27 2021 Main forecast concern to be on convective potential tonight and whether any of these storms could become severe. The 19Z MSAS surface analysis showed a quasi-stationary front draped from northern IA east-northeast through southern WI into south-central Lower MI. An area of low pressure was located over southwest IA and was responsible for more thunderstorm activity over the central Plains/Upper Midwest. Radar mosaic indicated a band of strong thunderstorms exiting far northeast WI associated with elevated CAPE and instability. The quasi-stationary front over southern WI may actually slip a bit south tonight as the combination of mid-level frontogenesis/ moisture continues to lift over the front and generate showers/ thunderstorms across northeast WI. Elevated instability and steep mid-level lapse rates could lead to stronger storms into the evening hours with a potential of large hail. PW values at 1 inch or greater could also bring locally heavy rain, especially if the cells train over the same area. Min temperatures to range from the middle 30s far north, to the lower 40s south. Precipitation chances will continue into Wednesday morning as a surface wave rides the front into Lower MI and a subtle mid-level shortwave trough passes to our south. A weak area of high pressure is forecast to move into the western Great Lakes region by Wednesday afternoon and at least end the rain threat, although clouds may linger through the rest of the day. Max temperatures to range from the lower to middle 50s far north, to around 60 degrees west of the Fox Valley. .LONG TERM...Wednesday Night Through Tuesday Issued at 227 PM CDT Tue Apr 27 2021 500mb trough will move into the western Great Lakes region Wednesday night, and then across the area Thursday into Thursday night. The 500mb pattern will flatten out over the weekend with zonal flow into early next week. The models diverge by the middle of next week as the ECMWF digs a trough across the western United States while the GFS/Canadian models keep a flatter patten across the United States. Dry conditions are expected Wednesday night into Thursday morning. An upper level disturbance will drop southeast out of Canada Thursday afternoon. The combination of the short wave energy and steep mid level lapse rates may trigger isolated thunderstorms, especially across northern Wisconsin. Did add a mention of thunder in the Hazardous Weather Outlook (HWO). Depending on the timing of the system, a chance of showers may need to be added to the early evening hours over the next day or two. Dry conditions expected Friday into Friday evening. Return flow sets up late Friday night into Saturday, along with a weak disturbance moving across the area will lead to the chances of showers. May need to add thunder in the coming days as the models indicated steep mid level lapse rates. A cold front will drop south across the area Sunday, bringing a chance of showers to the area. Low confidence in the rain chances Monday and Tuesday as the ECMWF run this morning is building high pressure across much of the area during this time period. Best chance of rain would be across central and east- central Wisconsin at the moment. && .AVIATION...for 18Z TAF Issuance Issued at 1242 PM CDT Tue Apr 27 2021 A tricky forecast with a quasi-stationary front located over southern WI and elevated convection that will continue into this evening. Cigs to be VFR where no precipitation is occurring late this afternoon/early this evening, however cigs could easily drop to low-end MVFR under any thunderstorm activity. Most of the thunderstorm activity should begin to wane overnight as the front sags a bit farther south and instability aloft weakens. However, cigs will tend to lower into the IFR/low-end MVFR range from late evening into early Wednesday morning with additional showers. MVFR cigs to hold through most of Wednesday morning before returning to VFR in the afternoon as weak high pressure moves into the region. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kallas LONG TERM......Eckberg AVIATION.......Kallas
Hazardous weather outlook, Apr 27, 2:22 PM CDT, 4 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 222 PM CDT Tue Apr 27 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 222 PM CDT Tue Apr 27 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are expected tonight. A few of these storms may become severe with large hail the main hazard. A slight risk exists across central and east-central Wisconsin, while there is a marginal risk over northern Wisconsin. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There is a chance of thunderstorms Thursday afternoon. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report hail over one-half inch in diameter to the National Weather Service in Green Bay. LMZ521-522-541>543-281930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 222 PM CDT Tue Apr 27 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms are possible, which would create a lightning hazard to mariners. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There is a chance of thunderstorms Thursday afternoon, which would create a lightning hazard to mariners. Kallas/Eckberg
In the hours before
Local storm report, Apr 27, 12:44 PM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1244 PM CDT TUE APR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 PM HEAVY RAIN WAUSAUKEE 45.36N 87.94W
04/27/2021 M1.19 INCH MARINETTE WI MESONET
&&
SACSpecial weather statement, Apr 27, 1:41 PM CDT, 5 hours before
Special Weather Statement
National Weather Service Green Bay WI
141 PM CDT Tue Apr 27 2021
WIZ022-271930-
Door WI-
141 PM CDT Tue Apr 27 2021
...THUNDERSTORMS MOVING ACROSS NORTHERN DOOR COUNTY THIS
AFTERNOON...
At 140 PM CDT, Doppler radar was tracking clusters of thunderstorms
across northern Door County north of Sturgeon Bay. The thunderstorms
were moving east at 40 mph.
Pea size hail and heavy rain will be possible with these storms. Some
locations could see an inch of rain in less than an hour.
Locations impacted include...
Jacksonport, Ephraim, Egg Harbor, Newport State Park, Baileys Harbor,
Sister Bay, Peninsula Center, Fish Creek, Peninsula State Park and
Ellison Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4535 8680 4533 8681 4524 8690 4519 8692
4516 8697 4510 8695 4501 8710 4493 8712
4494 8745 4507 8736 4512 8737 4517 8744
4522 8741 4525 8734 4522 8728 4522 8721
4533 8710 4534 8701 4538 8700
TIME...MOT...LOC 1837Z 256DEG 35KT 4507 8718
EckbergSpecial weather statement, Apr 27, 6:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
641 PM CDT Tue Apr 27 2021
WIZ018-019-030-035-036-280045-
Langlade WI-Wood WI-Marathon WI-Portage WI-Lincoln WI-
641 PM CDT Tue Apr 27 2021
...THUNDERSTORMS MOVING INTO CENTRAL WISCONSIN...
At 640 PM CDT, Doppler radar was tracking a strong thunderstorm over
Spencer, or 21 miles northeast of Neillsville, moving northeast at 40
mph.
Pea size hail and brief heavy rain will be possible with this storm.
Locations impacted include...
Wausau, Antigo, Marshfield, Weston, Merrill, Rib Mountain, Mosinee,
Abbotsford, Spencer and Pittsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4503 9031 4504 9020 4512 9020 4512 9004
4547 9004 4530 8900 4503 8920 4503 8922
4499 8922 4476 8939 4427 9032
TIME...MOT...LOC 2340Z 239DEG 37KT 4477 9028
EckbergThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 5:10 AM CDT | Special Weather Statement | GRB | Langlade, Lincoln | 65 min |
| Apr 27, 5:33 AM CDT | Special Weather Statement | GRB | Forest, Langlade, Menominee | 42 min |
| Apr 27, 6:13 AM CDT | Special Weather Statement | GRB | Marinette, Menominee, Oconto | 47 min |
| Apr 27, 10:01 AM CDT | Special Weather Statement | GRB | Marinette | 44 min |
| Apr 27, 10:36 AM CDT | Special Weather Statement | GRB | Marinette | 54 min |
| Apr 27, 10:43 AM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 47 min |
| Apr 27, 11:50 AM CDT | Areal Flood Advisory | GRB | Marinette, Menominee, Oconto | 3 hr |
| Apr 27, 12:00 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 22 min |
| Apr 27, 12:20 PM CDT | Special Weather Statement | GRB | Menominee | 40 min |
| Apr 27, 1:41 PM CDT | Special Weather Statement | GRB | Door | 49 min |
| Apr 27, 6:16 PM CDT | Areal Flood Advisory | GRB | Langlade, Marinette, Menominee, Oconto | 3 hr |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.